doi: 10.3934/amc.2022046
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Two classes of power mappings with boomerang uniformity 2

1. 

School of Mathematics, Southwest Jiaotong University, China

2. 

The Experimental High School Attached to Beijing Normal University, China

3. 

School of Mathematical Sciences, Peking University, China

*Corresponding author: Haode Yan (hdyan@swjtu.edu.cn)

Received  March 2022 Revised  May 2022 Early access June 2022

Fund Project: H. Yan's research was supported by the National Natural Science Foundation of China (Grant No.11801468) and the Fundamental Research Funds for the Central Universities of China (Grant No.2682021ZTPY076)

Let $ q $ be an odd prime power. Let $ F_1(x) = x^{d_1} $ and $ F_2(x) = x^{d_2} $ be power mappings over $ \mathrm{GF}(q^2) $, where $ d_1 = q-1 $ and $ d_2 = d_1+\frac{q^2-1}{2} = \frac{(q-1)(q+3)}{2} $. In this paper, we study the boomerang uniformity of $ F_1 $ and $ F_2 $ via their differential properties. It is shown that the boomerang uniformity of $ F_i $ ($ i = 1,2 $) is 2 with some conditions on $ q $.

Citation: Haode Yan, Zhen Li, Zhitian Song, Rongquan Feng. Two classes of power mappings with boomerang uniformity 2. Advances in Mathematics of Communications, doi: 10.3934/amc.2022046
References:
[1]

E. Biham and A. Shamir, Differential cryptanalysis of DES-like cryptosystems, J. Cryptology, 4 (1991), 3-72.  doi: 10.1007/BF00630563.

[2]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of power functions, Int. J. Inf. Coding Theory, 1 (2010), 149-170.  doi: 10.1504/IJICOT.2010.032132.

[3]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of ${x\mapsto x^{2^{t}-1}}$, IEEE Trans. Inform. Theory, 57 (2011), 8127-8137.  doi: 10.1109/TIT.2011.2169129.

[4]

C. Boura and A. Canteaut, On the boomerang uniformity of cryptographic sboxes, IACR Trans. Symmetric Cryptology, 2018 (2018), 290–310. doi: 10.13154/tosc.v2018.i3.290-310.

[5]

K. Browning, J. Dillon, M. McQuistan and J. Wolfe, An APN permutation in dimension six, Finite Fields: Theory and Applications, Contemp. Math. Amer. Math. Soc., 518 (2010), 33–42. doi: 10.1090/conm/518/10194.

[6]

L. Budaghyan and T. Helleseth, New perfect nonlinear multinomials over $F_{p^2k}$ for any odd prime $p$, Sequences and Their Applications—SETA 2008, Lecture Notes in Comput. Sci., 5203 (2008), 403–414. doi: 10.1007/978-3-540-85912-3_35.

[7]

M. Calderini and I. Villa, On the boomerang uniformity of some permutation polynomials, Cryptogr. Commun., 12 (2020), 1161-1178.  doi: 10.1007/s12095-020-00439-x.

[8]

S. ChoiS. HongJ. No and H. Chung, Differential spectrum of some power functions in odd prime characteristic, Finite Fields Appl., 21 (2013), 11-29.  doi: 10.1016/j.ffa.2013.01.002.

[9]

C. Cid, T. Huang, T. Peyrin, Y. Sasaki and L. Song, Boomerang connectivity table: A new cryptanalysis tool, Advances in Cryptology—EUROCRYPT 2018, 10821 (2018), 683–714. doi: 10.1007/978-3-319-78375-8_22.

[10]

R. Coulter and R. Matthews, Planar functions and planes of Lenz-Barlotti class II, Des. Codes Cryptogr., 10 (1997), 167-184.  doi: 10.1023/A:1008292303803.

[11]

C. Ding and J. Yuan, A family of skew Hadamard difference sets, J. Combin. Theory Ser. A, 113 (2006), 1526-1535.  doi: 10.1016/j.jcta.2005.10.006.

[12]

H. Dobbertin, Almost perfect nonlinear power functions on GF($2^n$): The Welch case, IEEE Trans. Inform. Theory, 45 (1999), 1271-1275.  doi: 10.1109/18.761283.

[13]

H. Dobbertin, Almost perfect nonlinear power functions on $\rm GF(2^n)$: The Niho case, Inform. and Comput., 151 (1999), 57-72.  doi: 10.1006/inco.1998.2764.

[14]

H. DobbertinT. HellesethP. Kumar and H. Martinsen, Ternary m-sequences with three-valued cross-correlation function :New decimations of Welch and Niho type, IEEE Trans. Inform. Theory, 47 (2001), 1473-1481.  doi: 10.1109/18.923728.

[15]

H. DobbertinD. MillsE. MüllerA. Pott and W. Willems, APN functions in odd characteristic, Discrete Math., 267 (2003), 95-112.  doi: 10.1016/S0012-365X(02)00606-4.

[16]

S. HasanM. Pal and P. Stǎnicǎ, Boomerang uniformity of a class of power maps, Des. Codes Cryptogr., 89 (2021), 2627-2636.  doi: 10.1007/s10623-021-00944-x.

[17]

T. HellesethC. Rong and D. Sandberg, New families of almost perfect nonlinear power mappings, IEEE Trans. Inform. Theory, 45 (1999), 474-485.  doi: 10.1109/18.748997.

[18]

T. Helleseth and D. Sandberg, Some power mappings with low differential uniformity, Appl. Algebra Engrg. Comm. Comput., 8 (1997), 363-370.  doi: 10.1007/s002000050073.

[19]

S. JiangK. LiY. Li and L. Qu, Differential and boomerang spectrums of some power permutations, Cryptogr. Commun., 14 (2022), 371-393.  doi: 10.1007/s12095-021-00530-x.

[20]

K. LiL. QuB. Sun and C. Li, New results about the boomerang uniformity of permutation polynomials, IEEE Trans. Inform. Theory, 65 (2019), 7542-7553.  doi: 10.1109/TIT.2019.2918531.

[21]

N. Li, Y. Wu, X. Zeng and X. Tang, On the differential spectrum of a class of power functions over finite fields, arXiv: 2012.04316.

[22]

Z. Li and H. Yan, Differential spectra of a class of power permutations with niho exponents, Adv. Math. Commun., 2021. doi: 10.3934/amc.2021060.

[23]

S. MesnagerB. Mandal and M. Msahli, Survey on recent trends towards generalized differential and boomerang uniformities, Cryptogr. Commun., 14 (2022), 691-735.  doi: 10.1007/s12095-021-00551-6.

[24]

G. Ness and T. Helleseth, A new family of ternary almost perfect nonlinear mappings, IEEE Trans. Inform. Theory, 53 (2007), 2581-2586.  doi: 10.1109/TIT.2007.899508.

[25]

K. Nyberg, Differentially uniform mappings for cryptography, Advances in Cryptology—EUROCRYPT '93 (Lofthus, 1993), Lecture Notes in Comput. Sci., 765 (1994), 55–64. doi: 10.1007/3-540-48285-7_6.

[26]

D. Wagner, The boomerang attack, Fast Software Encryption, Lecture Notes in Comput. Sci., 1636 (1999), 156-170.  doi: 10.1007/3-540-48519-8_12.

[27]

Y. Xia, X. Zhang, C. Li and T. Helleseth, The differential spectrum of a ternary power mapping, Finite Fields Appl., 64 (2020), 101660, 16 pp. doi: 10.1016/j.ffa.2020.101660.

[28]

M. Xiong and H. Yan, A note on the differential spectrum of a 4-uniform power function, Finite Fields Appl., 48 (2017), 117-125.  doi: 10.1016/j.ffa.2017.07.008.

[29]

M. XiongH. Yan and P. Yuan, On a conjecture of differentially 8-uniform power function, Des. Codes Cryptogr., 86 (2018), 1601-1621.  doi: 10.1007/s10623-017-0416-7.

[30]

H. Yan and C. Li, Differential spectra of a class of power permutations with characteristic 5, Des. Codes Cryptogr., 89 (2021), 1181-1191.  doi: 10.1007/s10623-021-00865-9.

[31]

H. Yan, Y. Xia, C. Li, T. Helleseth, M. Xiong and J. Luo, The differential spectrum of the power mapping $x^{p^n-3}$, IEEE Trans. Inform. Theory.

[32]

H. YanZ. ZhouJ. WengJ. WenT. Helleseth and Q. Wang, Differential spectrum of Kasami power permutations over odd characteristic finite fields, IEEE Trans. Inform. Theory, 65 (2019), 6819-6826.  doi: 10.1109/TIT.2019.2910070.

[33]

Z. Zha and L. Hu, The boomerang uniformity of power permutations $x^{2^k-1}$ over $F_{2^n}$, Ninth International Workshop on Signal Design and its Applications in Communications (IWSDA), (2019). doi: 10.1109/IWSDA46143.2019.8966114.

[34]

Z. ZhaG. Kyureghyan and X. Wang, Perfect nonlinear binomials and their semifields, Finite Fields Appl., 15 (2009), 125-133.  doi: 10.1016/j.ffa.2008.09.002.

[35]

Z. Zha and X. Wang, Almost perfect nonlinear power functions in odd characteristic, IEEE Trans. Inform. Theory, 57 (2011), 4826-4832.  doi: 10.1109/TIT.2011.2145130.

show all references

References:
[1]

E. Biham and A. Shamir, Differential cryptanalysis of DES-like cryptosystems, J. Cryptology, 4 (1991), 3-72.  doi: 10.1007/BF00630563.

[2]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of power functions, Int. J. Inf. Coding Theory, 1 (2010), 149-170.  doi: 10.1504/IJICOT.2010.032132.

[3]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of ${x\mapsto x^{2^{t}-1}}$, IEEE Trans. Inform. Theory, 57 (2011), 8127-8137.  doi: 10.1109/TIT.2011.2169129.

[4]

C. Boura and A. Canteaut, On the boomerang uniformity of cryptographic sboxes, IACR Trans. Symmetric Cryptology, 2018 (2018), 290–310. doi: 10.13154/tosc.v2018.i3.290-310.

[5]

K. Browning, J. Dillon, M. McQuistan and J. Wolfe, An APN permutation in dimension six, Finite Fields: Theory and Applications, Contemp. Math. Amer. Math. Soc., 518 (2010), 33–42. doi: 10.1090/conm/518/10194.

[6]

L. Budaghyan and T. Helleseth, New perfect nonlinear multinomials over $F_{p^2k}$ for any odd prime $p$, Sequences and Their Applications—SETA 2008, Lecture Notes in Comput. Sci., 5203 (2008), 403–414. doi: 10.1007/978-3-540-85912-3_35.

[7]

M. Calderini and I. Villa, On the boomerang uniformity of some permutation polynomials, Cryptogr. Commun., 12 (2020), 1161-1178.  doi: 10.1007/s12095-020-00439-x.

[8]

S. ChoiS. HongJ. No and H. Chung, Differential spectrum of some power functions in odd prime characteristic, Finite Fields Appl., 21 (2013), 11-29.  doi: 10.1016/j.ffa.2013.01.002.

[9]

C. Cid, T. Huang, T. Peyrin, Y. Sasaki and L. Song, Boomerang connectivity table: A new cryptanalysis tool, Advances in Cryptology—EUROCRYPT 2018, 10821 (2018), 683–714. doi: 10.1007/978-3-319-78375-8_22.

[10]

R. Coulter and R. Matthews, Planar functions and planes of Lenz-Barlotti class II, Des. Codes Cryptogr., 10 (1997), 167-184.  doi: 10.1023/A:1008292303803.

[11]

C. Ding and J. Yuan, A family of skew Hadamard difference sets, J. Combin. Theory Ser. A, 113 (2006), 1526-1535.  doi: 10.1016/j.jcta.2005.10.006.

[12]

H. Dobbertin, Almost perfect nonlinear power functions on GF($2^n$): The Welch case, IEEE Trans. Inform. Theory, 45 (1999), 1271-1275.  doi: 10.1109/18.761283.

[13]

H. Dobbertin, Almost perfect nonlinear power functions on $\rm GF(2^n)$: The Niho case, Inform. and Comput., 151 (1999), 57-72.  doi: 10.1006/inco.1998.2764.

[14]

H. DobbertinT. HellesethP. Kumar and H. Martinsen, Ternary m-sequences with three-valued cross-correlation function :New decimations of Welch and Niho type, IEEE Trans. Inform. Theory, 47 (2001), 1473-1481.  doi: 10.1109/18.923728.

[15]

H. DobbertinD. MillsE. MüllerA. Pott and W. Willems, APN functions in odd characteristic, Discrete Math., 267 (2003), 95-112.  doi: 10.1016/S0012-365X(02)00606-4.

[16]

S. HasanM. Pal and P. Stǎnicǎ, Boomerang uniformity of a class of power maps, Des. Codes Cryptogr., 89 (2021), 2627-2636.  doi: 10.1007/s10623-021-00944-x.

[17]

T. HellesethC. Rong and D. Sandberg, New families of almost perfect nonlinear power mappings, IEEE Trans. Inform. Theory, 45 (1999), 474-485.  doi: 10.1109/18.748997.

[18]

T. Helleseth and D. Sandberg, Some power mappings with low differential uniformity, Appl. Algebra Engrg. Comm. Comput., 8 (1997), 363-370.  doi: 10.1007/s002000050073.

[19]

S. JiangK. LiY. Li and L. Qu, Differential and boomerang spectrums of some power permutations, Cryptogr. Commun., 14 (2022), 371-393.  doi: 10.1007/s12095-021-00530-x.

[20]

K. LiL. QuB. Sun and C. Li, New results about the boomerang uniformity of permutation polynomials, IEEE Trans. Inform. Theory, 65 (2019), 7542-7553.  doi: 10.1109/TIT.2019.2918531.

[21]

N. Li, Y. Wu, X. Zeng and X. Tang, On the differential spectrum of a class of power functions over finite fields, arXiv: 2012.04316.

[22]

Z. Li and H. Yan, Differential spectra of a class of power permutations with niho exponents, Adv. Math. Commun., 2021. doi: 10.3934/amc.2021060.

[23]

S. MesnagerB. Mandal and M. Msahli, Survey on recent trends towards generalized differential and boomerang uniformities, Cryptogr. Commun., 14 (2022), 691-735.  doi: 10.1007/s12095-021-00551-6.

[24]

G. Ness and T. Helleseth, A new family of ternary almost perfect nonlinear mappings, IEEE Trans. Inform. Theory, 53 (2007), 2581-2586.  doi: 10.1109/TIT.2007.899508.

[25]

K. Nyberg, Differentially uniform mappings for cryptography, Advances in Cryptology—EUROCRYPT '93 (Lofthus, 1993), Lecture Notes in Comput. Sci., 765 (1994), 55–64. doi: 10.1007/3-540-48285-7_6.

[26]

D. Wagner, The boomerang attack, Fast Software Encryption, Lecture Notes in Comput. Sci., 1636 (1999), 156-170.  doi: 10.1007/3-540-48519-8_12.

[27]

Y. Xia, X. Zhang, C. Li and T. Helleseth, The differential spectrum of a ternary power mapping, Finite Fields Appl., 64 (2020), 101660, 16 pp. doi: 10.1016/j.ffa.2020.101660.

[28]

M. Xiong and H. Yan, A note on the differential spectrum of a 4-uniform power function, Finite Fields Appl., 48 (2017), 117-125.  doi: 10.1016/j.ffa.2017.07.008.

[29]

M. XiongH. Yan and P. Yuan, On a conjecture of differentially 8-uniform power function, Des. Codes Cryptogr., 86 (2018), 1601-1621.  doi: 10.1007/s10623-017-0416-7.

[30]

H. Yan and C. Li, Differential spectra of a class of power permutations with characteristic 5, Des. Codes Cryptogr., 89 (2021), 1181-1191.  doi: 10.1007/s10623-021-00865-9.

[31]

H. Yan, Y. Xia, C. Li, T. Helleseth, M. Xiong and J. Luo, The differential spectrum of the power mapping $x^{p^n-3}$, IEEE Trans. Inform. Theory.

[32]

H. YanZ. ZhouJ. WengJ. WenT. Helleseth and Q. Wang, Differential spectrum of Kasami power permutations over odd characteristic finite fields, IEEE Trans. Inform. Theory, 65 (2019), 6819-6826.  doi: 10.1109/TIT.2019.2910070.

[33]

Z. Zha and L. Hu, The boomerang uniformity of power permutations $x^{2^k-1}$ over $F_{2^n}$, Ninth International Workshop on Signal Design and its Applications in Communications (IWSDA), (2019). doi: 10.1109/IWSDA46143.2019.8966114.

[34]

Z. ZhaG. Kyureghyan and X. Wang, Perfect nonlinear binomials and their semifields, Finite Fields Appl., 15 (2009), 125-133.  doi: 10.1016/j.ffa.2008.09.002.

[35]

Z. Zha and X. Wang, Almost perfect nonlinear power functions in odd characteristic, IEEE Trans. Inform. Theory, 57 (2011), 4826-4832.  doi: 10.1109/TIT.2011.2145130.

[1]

Pascale Charpin, Jie Peng. Differential uniformity and the associated codes of cryptographic functions. Advances in Mathematics of Communications, 2019, 13 (4) : 579-600. doi: 10.3934/amc.2019036

[2]

Richard Miles, Thomas Ward. A directional uniformity of periodic point distribution and mixing. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1181-1189. doi: 10.3934/dcds.2011.30.1181

[3]

Tanja Eisner, Pavel Zorin-Kranich. Uniformity in the Wiener-Wintner theorem for nilsequences. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3497-3516. doi: 10.3934/dcds.2013.33.3497

[4]

Víctor Manuel Jiménez Morales, Manuel De León, Marcelo Epstein. Lie groupoids and algebroids applied to the study of uniformity and homogeneity of material bodies. Journal of Geometric Mechanics, 2019, 11 (3) : 301-324. doi: 10.3934/jgm.2019017

[5]

Zhengxin Zhou. On the Poincaré mapping and periodic solutions of nonautonomous differential systems. Communications on Pure and Applied Analysis, 2007, 6 (2) : 541-547. doi: 10.3934/cpaa.2007.6.541

[6]

Zhen Li, Haode Yan. Differential spectra of a class of power permutations with Niho exponents. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021060

[7]

Lei Lei, Wenli Ren, Cuiling Fan. The differential spectrum of a class of power functions over finite fields. Advances in Mathematics of Communications, 2021, 15 (3) : 525-537. doi: 10.3934/amc.2020080

[8]

David W. Pravica, Michael J. Spurr. Unique summing of formal power series solutions to advanced and delayed differential equations. Conference Publications, 2005, 2005 (Special) : 730-737. doi: 10.3934/proc.2005.2005.730

[9]

Ali Akgül. Analysis and new applications of fractal fractional differential equations with power law kernel. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3401-3417. doi: 10.3934/dcdss.2020423

[10]

Pooja. A novel differential evolution algorithm for economic power dispatch problem. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021042

[11]

Fabrizio Colombo, Irene Sabadini, Frank Sommen. The inverse Fueter mapping theorem. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1165-1181. doi: 10.3934/cpaa.2011.10.1165

[12]

John Banks. Topological mapping properties defined by digraphs. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 83-92. doi: 10.3934/dcds.1999.5.83

[13]

Mads Kyed. On a mapping property of the Oseen operator with rotation. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1315-1322. doi: 10.3934/dcdss.2013.6.1315

[14]

Mike Boyle, Sompong Chuysurichay. The mapping class group of a shift of finite type. Journal of Modern Dynamics, 2018, 13: 115-145. doi: 10.3934/jmd.2018014

[15]

Fuzhong Cong, Hongtian Li. Quasi-effective stability for a nearly integrable volume-preserving mapping. Discrete and Continuous Dynamical Systems - B, 2015, 20 (7) : 1959-1970. doi: 10.3934/dcdsb.2015.20.1959

[16]

Mohamed Badreddine, Thomas K. DeLillo, Saman Sahraei. A Comparison of some numerical conformal mapping methods for simply and multiply connected domains. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 55-82. doi: 10.3934/dcdsb.2018100

[17]

Qilin Wang, Shengji Li. Lower semicontinuity of the solution mapping to a parametric generalized vector equilibrium problem. Journal of Industrial and Management Optimization, 2014, 10 (4) : 1225-1234. doi: 10.3934/jimo.2014.10.1225

[18]

Qiang Li. A kind of generalized transversality theorem for $C^r$ mapping with parameter. Discrete and Continuous Dynamical Systems - S, 2017, 10 (5) : 1043-1050. doi: 10.3934/dcdss.2017055

[19]

Xiao-Bing Li, Xian-Jun Long, Zhi Lin. Stability of solution mapping for parametric symmetric vector equilibrium problems. Journal of Industrial and Management Optimization, 2015, 11 (2) : 661-671. doi: 10.3934/jimo.2015.11.661

[20]

Farrukh Mukhamedov, Otabek Khakimov. Chaotic behavior of the P-adic Potts-Bethe mapping. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 231-245. doi: 10.3934/dcds.2018011

2021 Impact Factor: 1.015

Metrics

  • PDF downloads (95)
  • HTML views (32)
  • Cited by (0)

Other articles
by authors

[Back to Top]